# SDR QMLA2012033012039

- Difficulty date: March 30, 2012
- Submitted: April 2, 2012
- Operation: Air carrier
- Aircraft: N904CF
- Make and model: Snias AS350B3
- Aircraft serial: 3676
- Aircraft time: 4,657 hours, 15,352 cycles
- Engine: Tmeca ARRIEL2B
- Engine time: 6,135 hours, 15,778 cycles
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Filter
- Part number: 1350A21
- Condition: Overserviced
- Location: Zone 200
- Stage of operation: CR
- How discovered: O
- Nature of condition: W, K, B
- Precautionary procedure: A

## Discrepancy

IN CRUISE FLIGHT, CREW SMELLED WHAT WAS AT FIRST BELIEVED TO BE AN ELECTRICAL ODOR. CREW ELECTED TO MAKE A PRECAUTIONARY LANDING.  MX REVEALED VISUALLY INSPECTED AND FOUND THE FDC AIR INTAKE FILTER HAD BEEN RECENTLY CLEANED AND SERVICED AND THE BLUE OIL HAD BEEN APPLIED IN A MANNER WHICH ALLOWED THE OIL TO DRIP ONTO THE HOT SECTION OF THE ENGINE AND SMOKE.  THIS CREATED THE ODOR THE CREW SMELLED.   CLEANED THE EXCESS OIL AND ACFT RETURNED TO SERVICE WITHOUT FURTHER INCIDENT.
